Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Solvable groups having system normalizers of prime order

Author: Gary M. Seitz
Journal: Trans. Amer. Math. Soc. 183 (1973), 165-173
MSC: Primary 20D10
MathSciNet review: 0347970
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let G be a solvable group having system normalizer D of prime order. If G has all Sylow groups abelian then we prove that $ l(G) = l({C_G}(D)) + 2$, provided $ l(G) \geq 3$ (here $ l(H)$ denotes the nilpotent length of the solvable group H). We conjecture that the above result is true without the condition on abelian Sylow subgroups. Other special cases of the conjecture are handled.

References [Enhancements On Off] (What's this?)

  • [1] R. Carter and T. Hawkes, The $ \Im $-normalizers of a finite solvable group, J. Algebra 5 (1967), 175-202. MR 34 #5914. MR 0206089 (34:5914)
  • [2] G. Seitz and C. R. B. Wright, On complements of $ \Im $-residuals in finite solvable groups, Arch. Math. (Basel) 21 (1970), 139-150. MR 42 #6117. MR 0271234 (42:6117)
  • [3] J. G. Thompson, Fixed points of p-groups acting on p-groups, Math. Z. 86 (1964), 12-13. MR 29 #5911. MR 0168653 (29:5911)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20D10

Retrieve articles in all journals with MSC: 20D10

Additional Information

Keywords: Nilpotent length, system normalizers
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society